Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 7, 2012, 6:44 PM EDT for Lake County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 6:44 PM EDT (22:44 UTC)
- Expired
- Jul 7, 2012, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803
WWUS82 KMLB 072244
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EDT SAT JUL 7 2012
FLZ044-072330-
NORTHERN LAKE COUNTY-
644 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
* UNTIL 730 PM EDT.
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 5 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2897 8172 2896 8171 2897 8166 2905 8166
2905 8164 2907 8164 2911 8162 2892 8141
2881 8148 2892 8176
TIME...MOT...LOC 2244Z 117DEG 7KT 2889 8151
$$
GUSEMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:42 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 2:42 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 242 PM EDT SAT JUL 7 2012 .DISCUSSION... CURRENTLY-TONIGHT... SEA BREEZE IS PUSHING INLAND A LITTLE SOONER TODAY DUE TO FULL SUNSHINE AND A WEAKER PRESSURE GRADIENT. AS NOTED IN THE MORNING ANALYSIS...THE AIR MASS WAS DRIER ACROSS CENTRAL AND SOUTH SECTIONS. LATEST GPS PRECIPITABLE WATER DATA SHOWS THAT THE NORTHERN AREAS WERE EVEN DRYING. HENCE AT MID AFTERNOON THE CUMULUS FIELD WAS SPARSE ACROSS THE CENTRAL/SOUTH AND JUST A LITTLE BETTER DEVELOPED IN THE NORTH. MOS POPS FOR TONIGHT ARE 10 PERCENT OR LESS SO WILL ONLY CARRY A SLIGHT CHANCE FOR EVENING CONVECTION ACROSS THE NORTH INTERIOR. SUN-TUE...LOW LEVEL RIDGE AXIS WILL HOLD ACROSS THE CENTRAL PENINSULA. THE GFS DEPICTS RIBBON OF DRIER AIR REMAINING ACROSS THE AREA...EXCEPT MOISTURE MAY BE A LITTLE HIGHER IN THE SOUTH...ESPECIALLY TUE. THE CHANCE FOR AFTERNOON SEA BREEZE STORMS WILL REMAIN LIMITED AND MAINLY OCCUR OVER INTERIOR SECTIONS. MOS POPS ARE 20 PERCENT OR LESS...EXCEPT SLIGHTLY HIGHER MOISTURE AND BOUNDARY INTERACTIONS MAY BUMP POPS ACROSS THE SOUTH INTERIOR TO 30 PERCENT...ESPECIALLY TUE. UNTIL WE GET BACK CLOSER TO OUR NORMAL COVERAGE OF AFTERNOON/EVENING STORMS...TEMPS WILL CONTINUE TO RUN A LITTLE ABOVE NORMAL. WED-FRI...MOISTURE IS FORECAST TO INCREASE FROM THE SOUTH WITH PRECIPITABLE WATER VALUES RISING TO 1.8 TO 2 INCHES AREA WIDE. THIS WILL PRODUCE HIGHER RAIN CHANCES OF 40 TO 50 PERCENT... ACTUALLY NORMAL FOR THIS TIME OF YEAR. THERE WILL BE SOME INCREASE IN CLOUD COVER AS UPPER TROUGHING OVER THE EASTERN CONUS DEVELOPS AND REMOVES THE SUBSIDENT AIRMASS. THIS SHOULD PRODUCE SLIGHTLY LOWER MAX TEMPS ESP OVER THE INTERIOR...CLOSER TO NORMAL. && .AVIATION... MAINLY VFR. PATCHY GROUND FOG POSSIBLE AT A FEW TERMINALS LATE TONIGHT. SLIGHT CHANCE FOR SEA BREEZE SHOWERS/STORMS ACROSS THE NORTH INTERIOR SUNDAY AFTERNOON. && .MARINE... TONIGHT-THU...NOT A LOT OF CHANGE INDICTED WITH ATLANTIC SURFACE RIDGE AXIS EXTENDING ACROSS THE CENTRAL PENINSULA. THIS WILL CONTINUE TO PRODUCE A TYPICAL EAST/SOUTHEAST WIND FLOW ACROSS THE SOUTH AND SOUTHERLY FLOW ACROSS THE NORTH. SPEEDS WILL MAINLY BE 10 KNOTS OR LESS EXCEPT FOR SLIGHT NOCTURNAL INCREASES TO 10-15 KNOTS IN THE NORTH. THE MAIN CHANGE WILL OCCUR BY WED WHEN MOISTURE INCREASES...SO THE PERIOD OF LITTLE/NO ATLANTIC SHOWERS/STORMS WILL COME TO AN END. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 74 91 / 10 10 10 20 MCO 74 95 74 94 / 10 20 10 20 MLB 75 90 76 90 / 10 10 10 20 VRB 74 89 74 89 / 10 20 10 20 LEE 75 95 76 94 / 20 30 10 20 SFB 76 95 76 94 / 10 20 10 20 ORL 75 95 76 94 / 10 20 10 20 FPR 73 89 73 89 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX...MOSES
Hazardous weather outlook, Jul 7, 11:06 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1106 AM EDT SAT JUL 7 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1106 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED SHOWERS AND STORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE BOUNDARY BY MID AFTERNOON...MAINLY WELL WEST OF I 95. THE BOUNDARY WILL INTERACT WITH THE WEST COAST SEA BREEZE BOUNDARY DURING THE EARLY EVENING WITH SCATTERED SHOWERS AND STORMS DEVELOPING IN PROXIMITY TO THE COLLISION OVER THE INTERIOR AND CONTINUE INTO THE LATE EVENING HOURS. STORM MOTION WILL BE SLOW TOWARDS THE NORTH OR NORTHWEST AT 5 MPH OR LESS. THE SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAIN AMOUNTS TO OCCUR AS STORMS PASS...WITH RAIN TOTALS IN EXCESS OF 2 INCHES POSSIBLE. THESE HEAVY RAIN AMOUNTS MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POORLY DRAINED AREAS. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .RIP CURRENT IMPACT... A SMALL BUT PERSISTENT LONG PERIOD OCEAN SWELL WILL BRING A MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. BEACH GOERS ARE URGED TO ONLY SWIM WHERE A LIFEGUARD IS PRESENT. .MARINE THUNDERSTORM GUST IMPACT... WIDELY SCATTERED STORMS WILL DEVELOP OVER THE INTERIOR DURING THE LATE AFTERNOON. STORMS WILL BE SLOW MOVING AND MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES OVER INLAND LAKES AND WATERWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RIP CURRENT RISK WILL PERSIST INTO EARLY NEXT WEEK. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS EAST CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZES LATE AFTERNOON THROUGH AROUND SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
In the hours before
Special weather statement, Jul 7, 6:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EDT SAT JUL 7 2012
FLZ044-072330-
NORTHERN LAKE COUNTY-
644 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
* UNTIL 730 PM EDT.
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 5 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2897 8172 2896 8171 2897 8166 2905 8166
2905 8164 2907 8164 2911 8162 2892 8141
2881 8148 2892 8176
TIME...MOT...LOC 2244Z 117DEG 7KT 2889 8151
GUSEMANThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:05 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 40 min |
| Jul 7, 5:34 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 56 min |
| Jul 7, 7:29 PM EDT | Special Weather Statement | MLB | Lake | 91 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.